Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 38, NWS Little Rock, AR

March 12, 2001Cleburne County, White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 12, 2001, 6:26 PM CST for Cleburne County, White County, Arkansas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2001, 6:26 PM CST (00:26 UTC)
Expired
Mar 12, 2001, 7:15 PM CST
In force
49 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cleburne County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 6:35 PM CSTHail 0.75Wilburn, AR
Mar 12, 6:40 PM CSTHail 0.75Pangburn, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:34 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 12, 3:34 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CST MON MAR 12 2001

COLD FRONT IS NOW FROM FLIPPIN...TO RUSSELLVILLE...TO NEAR HOT
SPRINGS. BAND OF CLOUDS ACROSS NORTHWEST ARKANSAS IS ERODING FROM
THE SOUTH AS SEEN ON VISIBLE SATELLITE IMAGERY. THUNDERSTORMS WILL
BE EXPECTED TO FORM ALONG THE FRONT MAINLY IN THE EASTERN HALF OF
THE STATE. THEREFORE...WILL INCLUDE CHANCE OF THUNDERSTORMS IN THE
EASTERN HALF. MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND
DAMAGING WINDS AS MOST OF ARKANSAS CONTINUES TO HAVE A SLIGHT RISK
FOR SEVERE WEATHER. DRIER AIR WILL WORK IN AS THE NIGHT GOES ON AND
CLOUDS WILL DECREASE. WATER VAPOR IMAGERY SHOWS DRY AIR WORKING IN
AS WELL.

HIGH PRESSURE WILL MOVE IN FOR TUESDAY AND PROVIDE DRY WEATHER
THROUGH MUCH OF WEDNESDAY. NEXT SHORT WAVE APPROACHES THE AREA ON
WEDNESDAY NIGHT...AND WILL BRING A CHANCE OF RAIN WITH RETURNING
GULF MOISTURE. WITH COLDER AIR IN PLACE ON FRIDAY MORNING...WENT
WITH RAIN OR SNOW IN THE NORTH AS 537 1000-500MB THICKNESS LINE
MOVES INTO NORTHWEST ARKANSAS. THIS HOWEVER...WILL BE AS THE
PRECIPITATION IS ENDING...SO DO NOT EXPECT MUCH. ANOTHER SURFACE LOW
APPROACHES ON SATURDAY AND WILL BRING RAIN TO THE AREA SATURDAY AND
SUNDAY.

TEMPERATURES WILL BE A BIT COOLER TONIGHT. WILL STAY CLOSE TO FWC
TEMPERATURES AS THEY SEEM ON TRACK.

.LIT...NONE

51

In the hours before

Special weather statement, Mar 12, 4:00 PM CST, 2 hours 26 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-130200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST MON MAR 12 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY...

A COLD FRONT OVER WESTERN ARKANSAS THIS AFTERNOON IS EXPECTED
TO MOVE ACROSS CENTRAL AND EASTERN PORTIONS OF THE STATE LATE THIS
AFTERNOON AND EARLY TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG
AND AHEAD OF THE FRONT. SOME OF THE STORMS HAVE THE POTENTIAL TO
REACH SEVERE LEVELS. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE
LARGE HAIL AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY
BE NEEDED LATER TODAY FOR POSSIBLE ACTIVATION.

KEEP ADVISED ON THE LATEST WEATHER FORECASTS TODAY FROM YOUR NATIONAL
WEATHER SERVICE.

43

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:53 PM CSTSevere Thunderstorm WarningLZKIndependence52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.